I take Klonopin to function day to day with a tremendous anxiety diagnosis and because the with the terminal illness I have (HIV) it is very unsafe to carry around stress, it can even cause my "count" to worsen, causing my medication to not work as well, as it would if I were stress free. It's been a life saver (literally). Although It keeps me on an even keel, It does not prevent the SEVERE panic attacks I suffer from on sometimes a daily basis. I asked for a prescription of Valium to ease the attacks or nip it in the bud when I feel one coming on or as a preventative measure when I know I'm going to be in a stressful situation. I take 10 mg of Valium when needed and 1 mg of Klonopin 2 times a day. Sometimes the thought or fear of a panic attack will bring one on. I had been prescribed Xanax for my panic attacks but it altered my perception and caused memory loss, but Valium works well for me and I don't feel "zoned out" like the Xanax made me feel. I've never felt better, I've never lived so peacefully. Is what I am doing harmful in any way. By the way. I'm a non-drinker and completely "drug" free. Almost everyone I know smokes marijuana, I can't, don't, and won't smoke it, not because I feel there is anything wrong with it, it's just the 3 or 4 times I've tried it, (mainly for friends who think I would benefit from it) I have NOT enjoyed it at all. In fact it's caused paranoia and almost caused a panic attack, one of the very things I fear most. Am I putting my health in jeopardy by using these 2, seemingly very helpful, quality of life enhancing medications. As you may perhaps have picked up on, I'm hoping the answer is that I'm doing the right thing here, lol! Thank you :)
MY OPIINON is that is highly unlikely you are harming yourself. Let your pharmacist know your concerns she should be able to put your mind at ease. It is not uncommon to have an anchor med and a breakthrough med. I'm glad to hear Valium is working well for you. Just take it as directed and maintain open communication with your doctor. Try not to take Klonopin and Valium at the same time. If you were drinking I might have a different opinion.
It's not unheard of for someone to be prescribed two benzos concurrently, but it IS something you should be vigilant about, adhering to the dosage instructions, and taking the as needed Valium only when absolutely needed. Has your doc suggested an increase in the Klonopin? That may have made more sense initially. How long have you been taking the Klonopin? Who prescribes these meds for you? A psychiatrist? Your ID doc?
Just make sure you are keeping the lines of communication open with the prescribing doctor, and I would also recommend maybe trying something a bit more appropriate for longer term management of anxiety, like an antidepressant.
Take care, let us know what the doctor says and what the plan is!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.